Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Louisville, KY

April 3, 2012Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2012, 6:35 PM EDT for Madison County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 6:35 PM EDT (22:35 UTC)
Expired
Apr 3, 2012, 7:00 PM EDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:40 PM EDTHAIL 0.882 Ne Richmond, KY
Apr 3, 6:40 PM EDTHAIL 15 Ne Richmond, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS53 KLMK 032235
SVRLMK
KYC151-032300-
/O.NEW.KLMK.SV.W.0191.120403T2235Z-120403T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
EAST OF RICHMOND...MOVING EAST AT 5 MPH. THIS STORM WILL ALSO 
PRODUCE TORRENTIAL RAINFALL JUST TO THE EAST OF RICHMOND. FLASH 
FLOODING IS A POSSIBILITY

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MOBERLY AND UNION CITY...
  ELLISTON...
  DOYLESVILLE...
  COLLEGE HILL AND BYBEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3768 8425 3781 8431 3786 8413 3785 8411
      3770 8410
TIME...MOT...LOC 2234Z 258DEG 12KT 3776 8421
WIND...HAIL 60MPH 1.00IN

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:29 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 3, 3:29 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE APR 03 2012

.Short Term (Tonight through Wednesday Night)...
Issued at 320 PM EDT Apr 3 2012

Isolated thunderstorms have developed over southeastern CWA where
CAPE values around 2000-2500 J/KG developed south of a boundary
evident on visible satellite. Main threat with any afternoon
thunderstorms will be brief heavy rainfall, cloud to ground
lightning, and large hail. Best coverage of thunderstorm develop
will gradually transition from southeast CWA to western CWA through
the evening hours.

As we move into the late evening and overnight, coverage of showers
and thunderstorms will increase across the western and northern CWA.
This will be in response to two features. A shortwave currently near
the Ohio/Mississippi River valley confluence moving up the Ohio
Valley around the periphery of the ridge axis, and a frontal boundary
sinking south from central IL/IN. At this point, convection is
expected to fire along this boundary to the north and then move
south through the CWA overnight. Best timing at this point appears
to be 10 PM  - 2 AM in the southern Indiana counties, then moving
southward overnight. With the amount of instability these storms
will have to work with, large hail and damaging winds will be
possible. Storm prediction center does have a slight risk for the
entire CWA overnight. Have numerous thunderstorms mentioned in
forecast for the entire area overnight. Low temperatures are
expected to mild, in the low 60s.

Front will be slow to move south tomorrow, which will provide focus
for numerous showers and thunderstorms through much of the day.
Areas along and north of the Ohio River could see things dry out by
early to mid afternoon as the front sinks south. Highs tomorrow will
be held in check by ample cloud cover. The mercury is expected to
only reach into the 70-75 degree range. Some upper 60s are possible
in southern Indiana.

Wednesday night will feature continued scattered to numerous showers
and some thunderstorms along and south of a Louisville to Lexington
line as front will be just south of the area and upper low moves to
the middle Mississippi River Valley. Low will be cooler on the north
side of the boundary, in the upper 40s north to upper 50s south.

Overall rainfall totals should range from a half an inch to an inch
through Wednesday night. Localized areas could see over an inch if
repeated thunderstorms move over an area.

.Long Term (Thursday through Tuesday)...
Updated at 320 PM EDT Apr 3 2012

Pretty good model agreement at start of period with placement of
upper low somewhere along the western AR/MO border. By the end of
the day Thursday, this low should be in the Tennessee Valley and
continue to shift eastward through the night as a strong ridge
builds into the central U.S. The trend for a slower movement of this
system continues, so will bring rain chances for the day Thursday up
some. Not quite as concerned about storm chances as soundings do not
show much CAPE and we are not in a favored side of the system. For
now will trim down to slight chance storms and just over the south.

By Saturday, the ridge axis will be along the mid Mississippi River
Valley, with our area under northwesterly flow ahead of it. This
ridge will start to give way to another upper low moving in from
south central Canada on Sunday. Given the strength of the ridge and
somewhat limited moisture, continue to keep in low end chances for
showers and storms in association with another front moving through
Saturday night or Sunday.

The 00Z EC and the 12Z GFS both show the Canada low becoming more
dominate for bringing a cool down by mid next week.  Not convinced
just yet that we will get down to freezing. The Arctic Oscillation
7-day forecast has the sign going positive after the current
near-zero period, but a few of the ensemble members go very
negative, matching what the deterministic GFS is showing. Will have
to keep an eye on this, especially for agricultural interests.

&&

.Aviation (18Z TAF Issuance)...
Updated at 114 PM EDT Apr 3 2012

Warm front has lifted well northeast of LEX today and we will
continue to destabilize through the afternoon hours. Could see
isolated to scattered storms develop this afternoon, however
coverage is not expected to be widespread enough for any specific
mention in TAFs. Will amend if necessary. VFR conditions are
expected to prevail through the rest of this afternoon and a good
portion of this evening outside of any thunderstorm activity.

As we move into the evening and overnight hours, surface low
currently in west central Illinois will slide to eastern Ohio.
Numerous showers and storms will erupt along the trailing cold front
across central IL/IN/OH. Storms are then expected to slide southward
and could impact SDF/LEX around or shortly after midnight. BWG would
follow a few hours later. Visibilities/ceilings could drop to IFR or
worse in any thunderstorm overnight. By dawn tomorrow, MVFR ceilings
and continued showers and thunderstorms are expected to persist.
Surface winds should generally stay out of the southwest between 5
and 10 mph through the period. SDF/LEX can expect a wind shift to
the northwest late in the forecast period as the cold front passes
south.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......BJS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Apr 3, 3:47 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT TUE APR 3 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
347 PM EDT TUE APR 3 2012 /247 PM CDT TUE APR 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN A MOIST
AND UNSTABLE AIRMASS. THE MAIN THREAT WITH THESE STORMS WILL BE
BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND LARGE HAIL.

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT AROUND MIDNIGHT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA.
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS...WITH DAMAGING WINDS AND LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE WEDNESDAY
THROUGH THE FIRST HALF OF THURSDAY AS A FRONTAL BOUNDARY WILL
STALL OVER THE AREA. COVERAGE OF THUNDERSTORMS WILL DIMINISH
THROUGH THE DAY ON THURSDAY FROM NORTH TO SOUTH.

A FEW THUNDERSTORMS ARE POSSIBLE AS A MOSTLY DRY COLD FRONT MOVES
THROUGH EITHER SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS THIS
AFTERNOON AND TONIGHT.

BJS/RJS

In the hours before

Special weather statement, Apr 3, 3:12 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT TUE APR 3 2012

KYZ066-067-031945-
CASEY-LINCOLN-
312 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WILL SLOWLY MOVE SOUTHEAST ACROSS
SOUTHERN LINCOLN COUNTY...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LIBERTY...AND MOVING EAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DUNCAN AND WALLTOWN...
  KINGS MOUNTAIN...
  HIGHLAND...
  WAYNESBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8449 3733 8452 3735 8456 3728 8466
      3727 8468 3735 8487 3747 8481 3741 8447
TIME...MOT...LOC 1912Z 289DEG 13KT 3738 8475

JSD
Special weather statement, Apr 3, 3:43 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT TUE APR 3 2012

KYZ066-067-032015-
CASEY-LINCOLN-
343 PM EDT TUE APR 3 2012

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS WILL
MOVE ACROSS EASTERN CASEY AND SOUTHERN LINCOLN COUNTIES...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF MOUNT
SALEM. THESE STORMS WERE MOVING VERY SLOWLY TO THE EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  MOUNT SALEM...
  NEW SALEM AND MOUNT OLIVE...
  DUNCAN AND WALLTOWN...
  WAYNESBURG AND KINGS MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3734 8457 3724 8471 3729 8493 3751 8488
      3744 8453
TIME...MOT...LOC 1941Z 275DEG 15KT 3735 8484

JSD
Special weather statement, Apr 3, 4:49 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT TUE APR 3 2012

KYZ066-032115-
CASEY-
449 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS LOCATED NEAR LABASCUS IN SOUTHERN CASEY
COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LIBERTY...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ARGYLE AND MINTONVILLE...
  WARE AND BETHELRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3714 8497 3728 8498 3730 8471 3724 8471
      3716 8482 3713 8488
TIME...MOT...LOC 2049Z 272DEG 18KT 3721 8487

JSD
Special weather statement, Apr 3, 5:32 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT TUE APR 3 2012

KYZ066-032145-
CASEY-
532 PM EDT TUE APR 3 2012

...STRONG SLOW MOVING THUNDERSTORM WITH TORRENTIAL RAIN...PENNY SIZE
HAIL...AND 40 MPH WINDS IN SOUTHEASTERN CASEY JUST SOUTHEAST OF
LABASCUS...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LIBERTY...AND MOVING
SOUTHEAST AT ONLY 10 MPH.

TORRENTIAL RAIN WITH RAINFALL RATES OF AROUND TWO INCHES PER HOUR
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...
AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  MINTONVILLE AND WARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3719 8496 3730 8484 3723 8473 3716 8482
      3712 8489 3712 8490
TIME...MOT...LOC 2132Z 316DEG 10KT 3719 8485

JSD
Special weather statement, Apr 3, 5:43 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT TUE APR 3 2012

KYZ057-032215-
MADISON-
543 PM EDT TUE APR 3 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RICHMOND...AND MOVING EAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  ARLINGTON...
  TERRILL...
  KINGSTON...
  BOBTOWN AND SPEEDWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3781 8414 3757 8417 3754 8427 3758 8436
      3766 8442 3776 8444
TIME...MOT...LOC 2142Z 265DEG 6KT 3766 8431

JSD
Local storm report, Apr 3, 6:01 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       2 NNW MINTONVILLE       37.21N  84.86W
04/03/2012  M3.00 INCH       CASEY              KY   TRAINED SPOTTER

            IN LESS THAN TWO HOURS.

&&

EVENT NUMBER LMK1200495

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:39 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor36 min
Apr 3, 3:07 PM EDTSpecial Weather StatementLMKCasey23 min
Apr 3, 3:12 PM EDTSpecial Weather StatementLMKLincoln33 min
Apr 3, 3:43 PM EDTSpecial Weather StatementLMKLincoln32 min
Apr 3, 4:49 PM EDTSpecial Weather StatementLMKCasey26 min
Apr 3, 5:32 PM EDTSpecial Weather StatementLMKCasey13 min
Apr 3, 5:38 PM EDTAreal Flood AdvisoryLMKCasey82 min
Apr 3, 5:43 PM EDTSpecial Weather StatementLMKMadison32 min
Apr 3, 5:53 PM EDTAreal Flood AdvisoryLMKGarrard, Madison82 min
Apr 3, 6:05 PM EDTSevere Thunderstorm WarningLMKMadison25 min
Apr 3, 6:09 PM EDTFlash Flood WarningLMKMadison3 hr
Apr 3, 7:17 PM EDTSevere Thunderstorm WarningLMKLincoln43 min
Apr 3, 7:48 PM EDTSpecial Weather StatementLMKGarrard, Madison42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.